Acta Mathematica Vietnamica

, Volume 44, Issue 1, pp 141–157 | Cite as

Minimal Resolutions Over Codimension 2 Complete Intersections

  • David Eisenbud
  • Irena PeevaEmail author


We construct an explicit free resolution T for a maximal Cohen-Macaulay module M over a local complete intersection of codimension 2 with infinite residue field. The resolution is minimal when the module M is a sufficiently high syzygy. Our starting point is a layered free resolution L, described in [7], of length 2 over a regular local ring. We provide explicit formulas for the differential in T in terms of the differential and homotopies on the finite resolution L. One application of our construction is to describe Ulrich modules over a codimension 2 quadratic complete intersection.


Free resolutions Complete intersections CI operators Eisenbud operators Maximal Cohen-Macaulay modules 

Mathematics Subject Classification (2010)

Primary 13D02 


Funding Information

The work on this paper profited from the good conditions for mathematics at MSRI, and was partially supported by the National Science Foundation under Grant 0932078000. The authors received partial support under the National Science Foundation Grants DMS-1502190, DMS-1702125, and DMS-1406062.


  1. 1.
    Avramov, L., Buchweitz, R.-O.: Homological algebra modulo a regular sequence with special attention to codimension two. J. Algebra 230(1), 24–67 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Herzog, J., Ulrich, B., Backelin, J.: Linear maximal Cohen-Macaulay modules over strict complete intersections. J. Pure Appl. Algebra 71(2–3), 187–202 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Brennan, J., Herzog, J., Ulrich, B.: Maximally generated Cohen-Macaulay modules. Math. Scand. 61(2), 181–203 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bläser, M., Eisenbud, D., Schreyer, F.-O.: Ulrich Complexity. PreprintGoogle Scholar
  5. 5.
    Eisenbud, D.: Enriched Free Resolutions and Change of Rings. Séminaire d’Algébre Paul Dubreil (Paris, 1975–1976), Lecture Notes in Math, vol. 586, pp 1–8. Springer, Berlin (1977)Google Scholar
  6. 6.
    Eisenbud, D., Peeva, I.: Minimal Free Resolutions over Complete Intersections. Lecture Notes in Math., vol. 2152. Springer, Cham (2016)zbMATHGoogle Scholar
  7. 7.
    Eisenbud, D., Peeva, I.: Layered Resolutions of Cohen-Macaulay Modules. SubmittedGoogle Scholar
  8. 8.
    Mastroeni, M.: Matrix Factorizations and Singularity Categories in Codimension Two. Proc. Am. Math. Soc. (to appear)Google Scholar
  9. 9.
    Shamash, J.: The poincaré series of a local ring. J. Algebra 12, 453–470 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Tate, J.: Homology of Noetherian rings and local rings. Illinois J. Math. 1, 14–27 (1957)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  1. 1.Mathematics DepartmentUniversity of California at BerkeleyBerkeleyUSA
  2. 2.Mathematics DepartmentCornell UniversityIthacaUSA

Personalised recommendations